Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can anything be done to mimize scars on torso due to childhood operation?

User rating for this question
Very Good
Answered by

Cosmetic & Plastic Surgeon
Practicing since : 2003
Answered : 85 Questions
Question
Hi i had an operation over 20 years ago as a child. it has left a long XXXXXXX on my torso and makes it look somewhat deformed. can anything be done to minimise this?
Posted Fri, 7 Sep 2012 in Skin Hair and Nails
 
 
Answered by Dr. Mayank Singh 33 minutes later
Hi XXXXXX
thanks for your query on health care magic
The scars you are talking about is thIe end result of the surgical trauma to your body and body's response to heal itself
The exact treatment for the scar on your torso I can tell you only once I see your scar in person or atleast in a picture.The scar which you are talking about may be hypertrophied in nature , ie. raised above the surface of normal skin , or wide in nature due to improper stitching done at the time of surgery or maybe depressed below the normal skin level.
There are various kinds of treatments that can be done for scars - depending upon the kind of scar we are treating . The best alternative is to do Surgical revision of the scar with the best suturing done with minimal tissuehandling by a plastic surgeon in the resting skin tension lines (RSTL) followed by resurfacing with Fractional hypertrophy we inject triamcinolone which reduces the tendency of hypertrophy of scars followed by silicon sheet application. If the scar is depressed then we need to do subscussion of scar or elevation and filling it with fat by Liposuction. But what modality suits you the most i can say once i see your scar.
I hope i have answered your question , if you have any further doubts feel free to post again .If you do not have more questions then kindly accept my answer.
God Bless
Dr Mayank Singh
Consultant Plastic ,Cosmetic ,hair Transplant & Laser Surgeon
New Delhi ,India
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor